MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15295-55-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
A patient underwent a spinal procedure on (b)(6) 2024.Approximately two and a half months postoperatively, radiographic imaging revealed that the rod on the right side of the construct had completely disengaged from the tulip head, and the interbody implant had rotated within the disc space.During revision surgery, exposure of the original construct revealed all set screws were intact and secure on the rod except for the right l4 screw.Although the set screw remained seated within the tulip head, the rod had migrated out of position.Both rods were subsequently removed and replaced, along with the screws at l4 and l2.All set screws were also removed and replaced.Prior to final tightening, the interbody implant was repositioned.This is report 1 of 2.
 
Additional Manufacturer Narrative
Correction: d4.Model #: 15100.Catalog #: 15100.Lot #: sm153276.Primary udi: (b)(4).G4.Pma/510(k): k181677.H3.Yes.H4.02/11/2023.H6.Component code: 568.Investigation findings: 3207, 3243.Investigation conclusions: 19, 61.Device evaluation: on the left side of the construct, all set screws had a consistent and symmetric wear pattern.This wear pattern indicates that the set screw was fully normalized to the rod and the screws.On the right side of the construct, two of the three set screws show a similar wear pattern to the set screws from the left side.One of the set screws shows an asymmetric wear pattern.The asymmetric wear pattern indicates that the set screw was only contacting the rod on one side.Set screw non-normalization will likely lead to set screw backing out over time.The root cause of the issue is that the screws were not fully locked down.A review of device history showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Intraoperative management: final tightening of set screws: all set screws must be tightened using the appropriate instruments (e.G., torque handle, final driver, and counter torque) as indicated in the surgical technique guide.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Implant devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key21939559
Report Number2027467-2025-00063
Device Sequence Number15653439
Product Code NKB
UDI-Device Identifier00190376269719
UDI-Public(01)00190376269719
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192938
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15295-55-080
Device Catalogue Number15295-55-080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale